Does being off of Levothyroxine affect your periods?

5 Posts | Page(s): 1 

Does being off of Levothyroxine affect your periods?

by Brittamie17 on Tue Jul 07, 2009 12:00 AM

Quote | Reply
I started getting headaches and stuff so my doctor told me to stop taking levothyroxine 150mcg for 3 days then take levothyroxine 125mcg . so i stopped taking the 150mcg and the next day i was suppose to start my period but i didn't, so i was off for 3 days and now have been on 125mcg for 6 days and still no period. Do you think i am not getting my periiod because i stopped taking levothyroxine for 3 days??  If so how long does it take to start again? 

RE: Does being off of Levothyroxine affect your periods?

by tink2002 on Tue Jul 07, 2009 12:00 AM

Quote | Reply
were you regular while on the higher dose???  I completely stopped menstruating on 125.  Each time they lowered it, I'd have 1 period and then stop again.  Now it appears that I am getting "regular" again...(darn!..).  However I am pretty old, so don't know if this is normal....or just normal for me!  ;)

RE: Does being off of Levothyroxine affect your periods?

by Brittamie17 on Tue Jul 07, 2009 12:00 AM

Quote | Reply
I am 18 and i have been regular my whole life and then i was put on the 125 and they were closer together but still every month 28 days apart until now so do you think that's still normal? 

RE: Does being off of Levothyroxine affect your periods?

by tink2002 on Tue Jul 07, 2009 12:00 AM

Quote | Reply

I think that your body has been through quite a bit and you should feel comfortable asking your endo, primary and/or gynie about this....you are entitled to an "expert" answer!  call and ask so you won't have to worry about it.  It's your health and you deserve an answer!

 good luck to you!

RE: Does being off of Levothyroxine affect your periods?

by dinparadise on Wed Jul 08, 2009 12:00 AM

Quote | Reply

 

On 7/7/2009 Brittamie17 wrote:

I am 18 and i have been regular my whole life and then i was put on the 125 and they were closer together but still every month 28 days apart until now so do you think that's still normal? 

Relax...it's very normal.  it's not necessarily the meds as much as your hyper or hypothyroid condition.  That's what will affect your periods.  They will eventually level off as your TSH gets under control.

5 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.